Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Simplicial complexes of graphs and hypergraphs with a bounded covering number
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
2005 (English)In: SIAM Journal on Discrete Mathematics, ISSN 0895-4801, E-ISSN 1095-7146, Vol. 19, no 3, 633-650 p.Article in journal (Refereed) Published
Abstract [en]

For 1 <= p <= n- 1, define Cov(n,p) as the family of graphs on the vertex set {1,..., n} with a covering number of at most p ( equivalently, with an independence number of at least n = p). Since the underlying vertex set is fixed, we may identify each graph in Cov(n,p) with its edge set. In particular, we may view Cov(n,p) as a simplicial complex. For i >= - 1, we show that the rank of the ith homology group of Cov(n,p) is a linear combination, with coefficients being polynomials in n, of the ranks of the ith homology groups of Cov(p+2, p),..., Cov(2p+1,p). Our proof takes place in a more general setting where we consider complexes of hypergraphs. In addition, we show that the (2p - 1)- skeleton of Cov(n,p) is shellable, which implies that Cov(n,p) is (2p - 2)-connected. For p <= 3, we give a complete description of the homology groups of Cov(n,p).

Place, publisher, year, edition, pages
2005. Vol. 19, no 3, 633-650 p.
Keyword [en]
monotone graph property, simplicial homology, vertex cover, discrete Morse theory, discrete morse functions, connected graphs, decompositions, topology
Identifiers
URN: urn:nbn:se:kth:diva-15287ISI: 000234288300007Scopus ID: 2-s2.0-33747155110OAI: oai:DiVA.org:kth-15287DiVA: diva2:333328
Note
QC 20100525Available from: 2010-08-05 Created: 2010-08-05 Last updated: 2017-12-12Bibliographically approved

Open Access in DiVA

No full text

Scopus

Search in DiVA

By author/editor
Jonsson, Jakob
By organisation
Mathematics (Div.)
In the same journal
SIAM Journal on Discrete Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 23 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf